1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Combinations - Adderall with Ephedra/Ephedrine Supplements

Discussion in 'Adderall' started by Speeder37, Jul 1, 2012.

  1. Speeder37

    Speeder37 Newbie

    Reputation Points:
    0
    Joined:
    Jul 1, 2012
    Messages:
    3
    41 y/o Male from U.S.A.
    SWIM has been taking Adderall now for around 6 months. He is only prescribed 40MG a day but is known to take more as well as combine with OTC cold meds containing Pseudoepherine sp?) SWIM wants to know if taking Ephedra or Ephedrine supplements or something like Ma Huang with Adderall and the other meds SWIM is prescribed (Prozac, Gabapentin, Risperidone) will have any potentially negative serious affects. The reason is that SWIM feels the crash & withdrawl from Adderall late in the day and needs the effect to last longer. Is irritability, aggression, paranoia & just acting plain nasty and angry side effects when Adderall wears off?? I also workout 5-6 days a week both a combination of figher conditioning & weights. SWIM also found that putting on weight is hard -- 5'6" and varying weight from 132-134 pounds but always worried about getting fat
     
  2. Impure157

    Impure157 Silver Member

    Reputation Points:
    309
    Joined:
    Aug 12, 2009
    Messages:
    356
    Male from U.S.A.
    Someone in the situation you laid out adding Ephedrine or any preparation of an Ephedra genus plant to what they're doing now would be a terrible idea in my opinion.

    Ephedrine and anything containing it can cause pretty serious negative physical side effects that while normally at least uncomfortable would be very disruptive and harmful for someone like you described. The increase in heart rate and blood pressure are much more intense than pseudo, which would only be exacerbated by the Risperidone and Adderall if not your other medications. Either of those two with Ephedrine would have a potential to cause pretty harmful cardiovascular effects, I wouldn't want to see someone take all three in addition to other pharmaceuticals.

    As for this,
    Yes they are, to an extent. Except for REALLY REALLY bad crashes, say from being awake for a week, or taking a massive and dangerous dose, the generally grumpy, mood-swingy, unpleasantness of a crash is very uncomfortable but pretty mild, if it's consistently really bad, it could be another of the medications making it worse.

    This would make ephedrine, or any additional stimulants a bad idea. Ephedrine can have a pretty powerful appetite suppression effect in some people (some it isn't much of anything, just depends on the person) which would make putting weight on near-impossible on top of the adderall. Then there are the cardiovascular risks, those would be exponentially worsened while exercising, so y'know, bad idea again.

    The best way to avoid the worst of the crash (it's not really feasible to never crash, it doesn't work that way) would be to just adjust the schedule in which the adderall is taken. If changing the time for the dosages isn't do-able then the ways to potentiate amphetamines are the next possibilities. The easiest method, and one of the safest in my opinion is to lower the acidity of your digestive system with something like antacids or good old sodium bicarbonate (Baking soda). A lower acidity in the stomach leads to less amphetamine lost to being neutralized by the acid and allows it to be absorbed more readily into the bloodstream. Also having an acidic urine level will decrease, or possibly even prevent in extreme cases, the re-absorption of the drug through the renal system before it is finally excreted. If you have a higher alkali and less acidic digestive system it will mean the substance will enter your bloodstream easier, more of it will make it there, and it will stay longer.

    You can find the different ways to potentiate amphetamines by searching the forum, there have been quite a few threads with tons of posts on the topic.